Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

128 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What causes an episode of numbness in the left arm and violent shaking of the body?

Answered by
Dr.
Dr. Erion Spaho

Neurologist, Surgical

Practicing since :2004

Answered : 3189 Questions

default
Posted on Thu, 30 Mar 2017 in Brain and Spine
Question: I am a 70 yr old XXXXXXX XXXXXXX with Type II diabetes and peripheral neuropathy. I am 5'10", 203 lbs. I just had an episode, my left arm suddenly went totally numb and start shaking violently? My diabetes is well controlled w/numbers in the 100 to 120 range. I have never had an episode like this before.
doctor
Answered by Dr. Erion Spaho 22 minutes later
Brief Answer:
Seizures to consider at first.

Detailed Answer:
Hello and thanks for using HealthcareMagic.

I have read your question and understand your concerns,

Peripheral neuropathy or damage of peripheral nerves may result in twitching or slight shaking of extremities, but not as a violent shaking.

Seizures (sp. partial simple ones) that don't affect consciousness may be a possible explanation that needs to be addressed further.

Getting evaluated by a Neurologist and by some investigations (EEG, brain MRI ) are necessary steps to understand your condition better.

Hope you found the answer helpful. Please let me know if I can assist you further.

Kind regards.


Above answer was peer-reviewed by : Dr. Arnab Banerjee
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Lab Tests

Recent questions on  MRI

doctor1 MD

Vitamin D defiency or MRI? -------------------------------------------------------------------------------- My 2 yrs old nephew had Dihorrea and then suddenly he had extreme weakness and was lazy to move. Infact then docs advised for electrolytes test and advised Pidialite water to overcome Electrolytes. then also v performed Vitamin D test and found very less. A few docs advised MRI to him as his right hand and right leg movement is very less though he was very active before this illness. Now we started treatment for Vitamin D by oraly giving injections of Vitamin D once.Its now 2nd day. can anyone help whats the case a like and how long would the treatment could take?

doctor1 MD

I had an mri completed and the found degerative changes in the lower spine with osteopyte formation and narroewing in some areas I also have a right shoulder pain and neck pain with a drooping eye which they found no explanation for. Does this mean i have osteoarthritis of the spine?

doctor1 MD

Hello, I am from Canada and suffer chronic pain and fibromyalgia for 25 years. I am on methadone as one treatment and it has been recently altered here. Methadose solution for pain 10mg/ml Methadone HCI 10 mg/ml. Dose, drink 1.5ml four times daily. I can not take this as I said it has been changed. Now the government has made it sugar based cherry flavored, gag reflux crap. I have tried to wean my self off but have experienced anger, smashing plates, cried out for doctor assisted suicide as the pain and withdrawal of this drug is making me crazy. I am on subcutaneous lidocaine infusions weekly, nerve blocks in neck and shoulders, cortisone injections in both hips for bursitis and nerve blocks in lower back, L4,L5. I suffer with herniated, degenerative discs, c5,c6 too. I have osteoporosis, parathesia, IBS, awaiting surgery for bladder prolapse, endometriosis which required hysterectomy and oophorectomy and numerous laporoscopies leaving me with adhesions which are a constant cause of further pain. I am a chronic pain disease sufferer and to the world I look great...haha! I initially started to write to you only for advise on taking myself off methadone but here I went on and on. The list is long and I see many doctors and pain specialists however my quality of life is nil and I am only 55 years young. I can not seem to find answers, help or hope other than being prescribed opiates, methadone which has been changed to suit the government not the patients needs and numerous medications that make me worse. I am on a roller coaster of hell and pain and now I am withdrawing off this horrible new recipe of methadone as I throw up trying to take it. Why change something that was easy to take to this horrible sugar based cherry cough medicine taste that burns to the pit of my stomach whereby I need gravol settle? I am frustrated, in pain and have talked to nurse on line tonight...she told me to go to the hospital...LOL! Right! I can not live in this pain...my doctor retired, great guy...now I have a woman who has nine kids and never can catch up or give a you know what about her patients. I give up! This is only the tip of the ice berg...you have now idea many health issues I have! I have to leave my city to go for help to Vancouver, thank God for HOPE AIR! They took me to the last appointment with my Neurosurgeon and he has ordered another MRI, will be seeing me after or before if I can not take the pain! I am a mess...What happened to good doctors??? How did we get FIBROMYALGIA??? I have a clue...DDT spraying all over the playground I grew up in...playground was a gas line and electric power field...what do you think of that? Five out of six women who played there as children were not able to conceive!!! Gee, I wonder! I am on a quest to find answers and thought perhaps I would start here...I doubt I will get an answer though...Great! Off to cyber space this goes...I am from Canada and You are in the States! Nice! I was on a Canadian site...how all of a sudden does it go here and now I need to pay! Well, thanks for nothing....I will proceed elsewhere because I will find an answer and from you...obviously not!

doctor1 MD

patient was admmitted with above complaints. all necessary investigations were done and managed conservatively.MRI brain showed acute infract in right corona radiata.chronic lacunar infarcts in pons,right thalmus,right lentiform nucleus and right corona radiata.USG abdomen showed solitary GB calculus.UGI endoscopy showed chronic active DU with duodenal stensosis pan gastriti with small pyloric ulcer.Grade B Erosive oesophagitis..bloodreports showed increased total bilirubin level.Gastroenterology consultation was taken for increasing total bilrubin ans was advised barium meal which was showed mild fold thickening stomach S/o gastritis.short segment stricture in post bulbar duodenum.patient was treated with LMWH,antihypertensives,antidiabetics,neurotropic agents and other supportive measures

my dad was advised to take the following medicines at the time of discharge can please help me by telling which medicine is advised by for what purpose

1. tab . Pan 40mg 1-0-0
2.tab . strocit 500mg 1-0-1
3. tab A to Z 1-0-0
4. tab LOSAR 25mg 1-0-0
5. tab clodrel 75mg 1-0-0
6.tab Ulcikit 000-000 * 5days
7.tab Amaryl 2mg 0-1(before lunch)-0
8.TAB strovas 10mg 0-0-1
9.syrp SUCRALFATE 10ML thrice daily 1 month.
please tell me detail why each medicine is used and when the dosage should be taken is it before meal or after..
IS Pan40mg and pantodoc 40mg are the same medcines..

doctor1 MD

For past 12+ hours, I’ve had left side pain from left pectoral up through left shoulder and down my left arm to my hand. Sharpest pain is in shoulder, elbow and dorsal side of forearm. Some twitching in wrist and hand.

doctor1 MD

I had a discectomy and I woke up in excruciating pain. A week later a laminectomy to stop the pain. Epidural injection,Morhine, Dilaudid , nothing helps. Something does not seem right. My Dr. has released me and says it will take a year to get...

doctor1 MD

I have been diagnosed with spondylothesis of the L5 and S1 region. I have had an mri and x-rays for my back. I had an epidural injection(2) in Nov in my back which seemed to help the pain going down my legs for a couple of weeks. Unfortunately I...